Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Diagnosed with shingles on face. Taking antiviral tablets. Reddish swollen marks left. Feeling shaky and buzzing in the head. Is it normal symptoms?

hi at doctors 5 weeks ago was diagnoaed with shingles of face (eye, foehead and scalp ). got antiviral tabs. blisters now gone just red swolen marks left. i noticed just before they broke out there was a horrid taste in my mouth and smell from my skin, this taste and smell are still there. also very weak, shaky and buzzing in head. is this usual after 5 weeks.
Asked On : Thu, 21 Jun 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear patient,

Thanks for your concerns. Indeed, these residual symptoms may reflect nerve damage from the zoster (varicella virus reactivation); they may manifest as strange sensory manifestations or recurrent pain. The course is variable, some patients recover normal fucntion while others experience recurrent symptoms in the abscence of the rash. There are some medications like gabapentin and pregabalin that may help settle down the peripheral nerves in case that a neuropathy develops, and I would encourage you to discuss these types of medications with your primary or perhaps even a neurologist specialist.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Fri, 25 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor